Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 107, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 6, 2004, 12:53 AM EST for Hendricks County, Morgan County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 12:53 AM EST (05:53 UTC)
- Expired
- Jul 6, 2004, 1:45 AM EST
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hendricks County, IN, Morgan County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 060553 SVRIND INC063-109-060645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1253 AM EST TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA NORTH CENTRAL MORGAN COUNTY IN CENTRAL INDIANA * UNTIL 145 AM EST * AT 1243 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF LAKE HART...OR ABOUT 25 MILES SOUTHWEST OF INDIANAPOLIS...AND MOVING EAST AT 45 MPH. LAT...LON 3967 8663 3950 8653 3960 8635 3986 8636 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:07 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 5, 9:07 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 907 PM EST MON JUL 5 2004 .DISCUSSION...ONLY CHANGE WILL BE TO TAKE ENTIRE CWA TO LIKELY TONIGHT. AGREE WITH LINCOLN AND SPC THAT AS CONVECTION NOW NEAR MS RIVER MOVES EAST IT WILL WEAKEN IN SOMEWHAT STABLER AIR AND SUFFERS EFFECTS OF NIGHTTIME COOLING. HAVING SAID THAT WE ARE CURRENTLY LESS STABLE THAN AT SAME TIME LAST NIGHT...WHEN WE GOT A FAR AMOUNT OF NOCTURAL CONVECTION. ALSO TONIGHT WILL BRING SOMEWHAT BETTER DYNAMICS AS WELL DEFINED TROUGH APPROACHES BY 12Z IN ALL MODELS. IN OTHER WORDS...STUFF TO WEST MAY WEAKEN...BUT COMPARING TONIGHT TO LAST TONIGHT...IT SHOULD HOLD TOGETHER ENOUGH SO MOST SPOTS GET AT LEAST SOME PCPN. THUS LIKELY POPS IN ORDER. TEMPS FORECAST FOR TONIGHT ARE QUITE WARM...BUT WILL KEEP THEM CONSIDERING CURRENT TEMPS COMPARED TO THOSE OF SAME TIME YESTERDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Jul 5, 5:11 AM EST, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EST MON JUL 5 2004 INZ021-028>031-035>049-051>057-060>065-067>072-061100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 511 AM EST MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS ALL OF CENTRAL INDIANA AND WEDNESDAY MORNING ACROSS EAST CENTRAL INDIANA. SEVERE STORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY...HOWEVER IT IS TOO SOON TO TELL IF THOSE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ANYTIME FROM THIS AFTERNOON THROUGH TUESDAY NIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:43 PM EST | Severe Thunderstorm Warning | IND | Martin | 32 min |
| Jul 6, 4:55 PM EST | Severe Thunderstorm Warning | IND | Daviess | 65 min |
| Jul 6, 5:23 PM EST | Severe Thunderstorm Warning | IND | Martin | 37 min |
| Jul 6, 5:37 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 53 min |
| Jul 6, 5:44 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.